About Stevens-Johnson Syndrome
Stevens-Johnson Syndrome, or SJS, develops as the result of a reaction to a medication. The syndrome is extremely dangerous and produces a skin rash that includes blisters and lesions and eventually causes the top layer of the skin to die and fall off.
Once the rash appears and progresses, it can cover up to ten percent or more of the body, giving SJS sufferers the appearance of burn victims. Anyone with a rash that covers more than thirty percent of the body is said to have toxic epidermal necrolysis, or TEN, which is a more serious version of SJS. Though the rash is painful, the real danger occurs once the skin begins to fall off, as it leaves patients vulnerable to dehydration and bacterial infections, which may prove deadly.
Victims of SJS who recover are usually left with unsightly scars and some may lose partial or total eyesight. There are no cures for Stevens-Johnson Syndrome or toxic epidermal necrolysis, so medical professionals can only provide care that increases the comfort of a patient and treatments that may shorten the length of the reaction or prevent derivative conditions.
Drugs – particularly non-steroidal anti-inflammatory drugs (NSAIDs) – are direct causes of the syndrome. An example of an NSAID is ibuprofen – the key ingredient in over-the-counter medications, such as Motrin and Advil.
While our lawyers are aware of the SJS and TEN conditions that NSAIDs may cause, many consumers are oblivious to them, because many of the pharmaceutical companies that sell ibuprofen refuse to place sufficient SJS and TEN warnings on their labels. It is the right of the public to know the dangers of the products they purchase, and it is also the legal responsibility of manufacturers and companies to warn of those dangers.
Our law firm won’t tolerate such injustice. If you’ve been the victim of drug induced SJS or TEN, or you know someone else who developed one of the conditions, please contact us. We want to help you recover the rightful remuneration that you deserve for your pain and medical expenses.